RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Inst. Mat. i Mekh. UrO RAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Inst. Mat. i Mekh. UrO RAN, 2017, Volume 23, Number 3, Pages 144–158 (Mi timm1445)  

The direct theorem of the theory of approximation of periodic functions with monotone Fourier coefficients in different metrics

N. A. Il'yasov

Baku State University

Abstract: We study the problem of order optimality of an upper bound for the best approximation in $L_{q}(\mathbb{T})$ in terms of the $l$th-order modulus of smoothness (the modulus of continuity for $l=1$) in
$$L_{p}(\mathbb{T})\colon E_{n-1}(f)_{q}\le C(l,p,q)(\textstyle\sum\limits_{\nu=n+1}^{\infty}\nu^{q\sigma-1}\omega_{l}^{q}(f;\pi/\nu)_{p})^{1/q}, n\in\mathbb{b}N,$$
on the class $M_{p}(\mathbb{T})$ of all functions $f\in L_{p}(\mathbb{T})$ whose Fourier coefficients satisfy the conditions
$$a_{0}(f)=0, a_{n}(f)\downarrow 0, \text {and} b_{n} (f)\downarrow 0 (n\uparrow \infty), where l\in\mathbb{N}, 1<p<q<\infty, l>\sigma=1/p-1/q, and \mathbb{T}=(-\pi,\pi].$$
For $l=1$ and $p\ge 1$, the bound was first established by P. L. Ul'yanov in the proof of the inequality of different metrics for moduli of continuity; for $l>1$ and $p\ge 1$, the proof of the bound remains valid in view of the $L_{p}$-analog of the Jackson–Stechkin inequality. Below we formulate the main results of the paper. A function $f\in M_{p}(\mathbb{T})$ belongs to $L_{q}(\mathbb{T})$, where $1<p<q<\infty$, if and only if $\sum_{n=1}^{\infty}n^{q\sigma-1}\omega_{l}^{q}(f;\pi/n)_{p}<\infty$, and the following order inequalities hold: (a) $E_{n-1}(f)_{q}+n^{\sigma}\omega_{l}(f;\pi/n)_{p}\asymp(\sum\limits_{\nu=n+1}^{\infty}\nu^{q\sigma-1}\omega_{l}^{q} (f;\pi/\nu)_{p})^{1/q}$, $n\in\mathbb{N}$; (b) $n^{-(l-\sigma)}(\sum_{\nu=1}^{n}\nu^{p(l-\sigma)-1}E_{\nu-1}^{p}(f)_{q})^{1/p}\asymp (\sum\limits_{\nu=n+1}^{\infty}\nu^{q\sigma-1}\omega_{l}^{q}(f;\pi/\nu)_{p})^{1/q}$, $n\in\mathbb{N}$. \noindent In the lower bound in inequality (a), the second term $n^{\sigma}\omega_{l}(f;\pi/n)_{p}$ generally cannot be omitted. However, if the sequence $\{\omega_{l}(f;\pi/n)_p\}_{n=1}^{\infty}$ or the sequence $\{E_{n-1}(f)_{p}\}_{n=1}^{\infty}$ satisfies Bari's $(B_{l}^{(p)})$-condition, which is equivalent to Stechkin's $(S_{l})$-condition, then
$$E_{n-1}(f)_{q}\asymp(\sum_{\nu=n+1}^{\infty}\nu^{q\sigma-1}\omega_{l}^{q}(f;\pi/\nu)_{p})^{1/q}, n\in\mathbb{N}.$$
The upper bound in inequality (b), which holds for any function $f\in L_{p}(\mathbb{T})$ if the series converges, is a strengthened version of the direct theorem. The order inequality $(b)$ shows that the strengthened version is order-exact on the whole class $M_{p}(\mathbb{T})$.

Keywords: best approximation, modulus of smoothness, direct theorem in different metrics, trigonometric Fourier series with monotone coefficients, order-exact inequality on a class.

DOI: https://doi.org/10.21538/0134-4889-2017-23-3-144-158

Full text: PDF file (258 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics (Supplementary issues), 2018, 303, suppl. 1, 100–114

Bibliographic databases:

UDC: 517.518.454, 517.518.832
MSC: 42A10, 41А17, 41А25, 42А32
Received: 15.03.2017

Citation: N. A. Il'yasov, “The direct theorem of the theory of approximation of periodic functions with monotone Fourier coefficients in different metrics”, Trudy Inst. Mat. i Mekh. UrO RAN, 23, no. 3, 2017, 144–158; Proc. Steklov Inst. Math. (Suppl.), 303, suppl. 1 (2018), 100–114

Citation in format AMSBIB
\Bibitem{Ily17}
\by N.~A.~Il'yasov
\paper The direct theorem of the theory of approximation of periodic functions with monotone Fourier coefficients in different metrics
\serial Trudy Inst. Mat. i Mekh. UrO RAN
\yr 2017
\vol 23
\issue 3
\pages 144--158
\mathnet{http://mi.mathnet.ru/timm1445}
\crossref{https://doi.org/10.21538/0134-4889-2017-23-3-144-158}
\elib{http://elibrary.ru/item.asp?id=29938007}
\transl
\jour Proc. Steklov Inst. Math. (Suppl.)
\yr 2018
\vol 303
\issue , suppl. 1
\pages 100--114
\crossref{https://doi.org/10.1134/S0081543818090110}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000453521100013}


Linking options:
  • http://mi.mathnet.ru/eng/timm1445
  • http://mi.mathnet.ru/eng/timm/v23/i3/p144

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Trudy Instituta Matematiki i Mekhaniki UrO RAN
    Number of views:
    This page:214
    Full text:64
    References:56
    First page:18

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020